MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered was used to treat secondary cholangitis due to biliary obstruction during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2024.During the procedure, the device was inserted into the working channel, and the stent deployment process was done; however, the stent could not be deployed, even after the device reached the point of no return.Reportedly, the stent was fully covered by the outer sheath when it was removed from the patient.The procedure was not completed due to device availability.Subsequently, the procedure was rescheduled on (b)(6) 2024, using a different wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered was used to treat secondary cholangitis due to biliary obstruction during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2024.During the procedure, the device was inserted into the working channel, and the stent deployment process was done; however, the stent could not be deployed, even after the device reached the point of no return.Reportedly, the stent was fully covered by the outer sheath when it was removed from the patient.The procedure was not completed due to device availability.Subsequently, the procedure was rescheduled on (b)(6) 2024, using a different wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Additional information received on october 23, 2024: a photo of the device was provided showing the inner sheath kinking out of the guidewire access sheath (gas) section.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device codes) have been updated with additional information received on october 23, 2024.Block h6: imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered was used to treat secondary cholangitis due to biliary obstruction during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2024.During the procedure, the device was inserted into the working channel, and the stent deployment process was done; however, the stent could not be deployed, even after the device reached the point of no return.Reportedly, the stent was fully covered by the outer sheath when it was removed from the patient.The procedure was not completed due to device availability.Subsequently, the procedure was rescheduled on october 01, 2024, using a different wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.**additional information received on october 23, 2024** a photo of the device was provided showing the inner sheath kinking out of the guidewire access sheath (gas) section.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h11: a wallflex biliary stent and delivery system were received for analysis.Visual inspection found that the inner sheath was kinking out of the guidewire access sleeve (gas) section and the outer sheath was returned stretched out in the gas section.The gas ramp was returned lifted.No other problems were noted with the device.Product analysis confirmed the reported events of stent failure to deploy and inner shaft/sheath kinking out of gas.The investigation concluded that the reported events additional observed event of sheath damaged were most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician.Therefore, taking all available information into consideration, the overall root cause of the reported event is adverse event related to procedure.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key20588825
Report Number3005099803-2024-05478
Device Sequence Number6558361
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public(01)08714729759324(17)250709(10)31977687
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2025
Device Model NumberM00570730
Device Catalogue NumberM00570730
Device Lot Number0031977687
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer10/23/2024
05/06/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/18/2024
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale